Medical Questions > Mental Health > Bipolar Disorder Forum

Side effects of bipolar meds

User Profile
I avoided taking my medications for 8 years because the side effects (lethargy and sexual) made life unbearable and I choose to be in denial and take no meds. Now I was hospitalized recently and read about bipolar and am no longer in denial, but I just can't live with those side effects either. Is anyone going through this and are there any answers, especially homeopathic ones?
Did you find this post helpful?
|

replied October 21st, 2009
Hey there,

I can surely relate to this, constant tiredness, memory loss, weight loss or gain, terrible nightmares, no sex drive etc. but some meds do make it a little bit easier and a bit more bearable(experiment with different tabs by consulting your doctor bout all these side affects), have you tried different tabs or always been on a specific 1?
|
Did you find this post helpful?

replied December 8th, 2010
Antipsychotics for bipolar & their causing lethargy
I wish someone would write me back...I am so lazy on these pills I have been on for the last 5 years I cant stand it. I can barely eat..take shower once a week..no other interests except t.v. , and computer. I am a prisoner in my house I barely go out. Can someone help? I found this is the same with all the antipsychotics (I am on 6 mg invega- vegetable literally), yet the antidepressants, and mood stabilizers dont work.
|
Did you find this post helpful?
Must Read
Do you know what bipolar is exactly? And what types of bipolar do doctors classify and diagnose? Learn more basics about bipolar disorder here....
Can stress put you at risk of developing bipolar disorder? Read here for information on risk factors which increase the likelihood that someone becomes bipolar....
Bipolar is difficult to diagnose as an illness ... but bipolar symptoms are usually accompanied by extreme changes. What are the symptoms of bipolar disorder?...